Evidence map›Paper›PMID 42694996›Full record

ArticleCureus2026

Allopurinol-Induced Leukocytoclastic Vasculitis With Systemic Inflammatory Response: A Case Report From Azerbaijan.

Divya Ravikumar, Godly Silven, Hamida Salimzade

Abstract readCase Reports
In one paragraph

Article in Cureus, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors.

Divya RavikumarDepartment of Allergy and Immunology, Azerbaijan Medical University, Baku, AZE.
Godly SilvenDepartment of Allergy and Immunology, Azerbaijan Medical University, Baku, AZE.
Hamida SalimzadeDepartment of Allergy and Immunology, Azerbaijan Medical University, Baku, AZE.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Allopurinol is a commonly prescribed xanthine oxidase inhibitor used in the management of hyperuricemia and gout. Although generally well tolerated, it is associated with rare but potentially life-threatening hypersensitivity reactions, including allopurinol-induced vasculitis. We present the case of a 66-year-old woman who developed an acute cutaneous eruption 14 days after initiating allopurinol 100 mg daily for the management of recurrent gout. She subsequently developed systemic inflammatory manifestations, hepatic involvement, hematologic abnormalities, and immunologic activation consistent with drug-induced vasculitis following exposure to allopurinol. Laboratory findings demonstrated marked elevation of inflammatory markers, liver enzymes, immunoglobulin E levels, and evolving hematologic changes, including eosinophilia followed by lymphocytosis. The patient required plasmapheresis as part of management. This case highlights the importance of early recognition of drug-induced vasculitis and the need for prompt intervention to prevent progression to severe systemic complications.

Indexed as

allopurinoldrug-induced vasculitiseosinophiliahypersensitivity syndromeleukocytoclastic vasculitisplasmapheresissystemic inflammation

Identifiers

PMID42694996
PMCPMC13540603

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.